Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 19, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 4, 2009, 2:29 PM PST for 4 counties in Nevada; 4 counties in California. It took effect at Nov 5, 2009, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2009, 2:29 PM PST (22:29 UTC)
- In effect from
- Nov 5, 2009, 1:00 PM PST
- Expired
- Nov 5, 2009, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 042229 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 229 PM PST WED NOV 4 2009 CAZ070-071-NVZ005-051200- /O.NEW.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE 229 PM PST WED NOV 4 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. * WINDS WILL BEGIN TO INCREASE TONIGHT AND BECOME GUSTY BY EARLY THURSDAY AFTERNOON AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE THURSDAY AFTERNOON. * SOUTHWEST WINDS OF 10 TO 20 MPH THURSDAY MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THURSDAY AFTERNOON AND EVENING. * TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395 NORTH OF DOYLE...ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-051200- /O.NEW.KREV.LW.Y.0056.091105T2100Z-091106T0600Z/ GREATER LAKE TAHOE AREA- 229 PM PST WED NOV 4 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. * SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 40 MPH BY EARLY THURSDAY AFTERNOON. * WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET ON THE OPEN LAKE WATERS AND ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-051200- /O.NEW.KREV.LW.Y.0056.091105T2100Z-091106T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 229 PM PST WED NOV 4 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM PST THURSDAY. * WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY EARLY THURSDAY AFTERNOON. * WAVE HEIGHTS WILL RISE TO 1 TO 3 FEET ON THE OPEN LAKE WATERS AND ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS75 KREV 051030 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 230 AM PST THU NOV 5 2009 CAZ072-NVZ002-060000- /O.EXT.KREV.LW.Y.0056.091105T2100Z-091106T1800Z/ GREATER LAKE TAHOE AREA- 230 AM PST THU NOV 5 2009 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST FRIDAY. * SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 40 MPH BY EARLY THIS AFTERNOON. * WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET ON THE OPEN LAKE WATERS AND ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-060000- /O.CON.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE 230 AM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY BY EARLY AFTERNOON AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE THIS AFTERNOON AND EVENING. * SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. * TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395 NORTH OF DOYLE... ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-060000- /O.CON.KREV.LW.Y.0056.091105T2100Z-091106T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 230 AM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING. * WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY EARLY THIS AFTERNOON. * WAVE HEIGHTS WILL RISE TO 2 TO 3 FEET ON THE OPEN LAKE WATERS AND ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 051831 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1031 AM PST THU NOV 5 2009 NVZ003-060245- /O.EXA.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 1031 AM PST THU NOV 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS WILL INCREASE THIS AFTERNOON AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE THIS AFTERNOON AND EVENING. * SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. HIGHER GUSTS ARE POSSIBLE IN THE FOOTHILLS WEST OF HIGHWAY 395 AND IN WASHOE AND CARSON VALLEYS. * CROSS WINDS WILL MAKE DIFFICULT ALONG HIGHWAY 395 FROM RENO TO MINDEN. TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE POSSIBLE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-060245- /O.CON.KREV.WI.Y.0019.091105T2100Z-091106T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE 1031 AM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS WILL INCREASE EARLY THIS AFTERNOON AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THE HIGHEST WINDS SHOULD OCCUR LATE THIS AFTERNOON AND EVENING. * SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. * TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395...ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-060245- /O.CON.KREV.LW.Y.0056.091105T2100Z-091106T1800Z/ GREATER LAKE TAHOE AREA- 1031 AM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. * WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS AND EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-060245- /O.CON.KREV.LW.Y.0056.091105T2100Z-091106T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1031 AM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY EARLY THIS AFTERNOON. * WAVE HEIGHTS WILL RISE TO 2 TO 3 FEET ON THE OPEN LAKE WATERS AND ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 052315 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 315 PM PST THU NOV 5 2009 CAZ070-071-NVZ005-060600- /O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE 315 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO FRIDAY. * SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT...BUT REMAIN BREEZY THROUGH FRIDAY. * TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395...ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-060600- /O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 315 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO FRIDAY. * SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. HIGHER GUSTS ARE POSSIBLE IN THE FOOTHILLS WEST OF HIGHWAY 395 AND IN WASHOE AND CARSON VALLEYS. * CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAY 395 FROM RENO TO MINDEN...WITH TRAVEL RESTRICTIONS FOR HIGH PROFILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-060715- /O.CON.KREV.LW.Y.0056.000000T0000Z-091106T1800Z/ GREATER LAKE TAHOE AREA- 315 PM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING...THEN DECREASE TONIGHT TO 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH THROUGH FRIDAY MORNING. * WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS AND EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-060300- /O.CON.KREV.LW.Y.0056.000000T0000Z-091106T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 315 PM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO THIS EVENING. * WAVE HEIGHTS WILL RISE TO 2 TO 3 FEET ON THE OPEN LAKE WATERS AND ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO BRONG
000 WWUS75 KREV 060244 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 644 PM PST THU NOV 5 2009 NVZ004-060345- /O.EXP.KREV.LW.Y.0056.000000T0000Z-091106T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 644 PM PST THU NOV 5 2009 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS WILL REMAIN GUSTY THROUGH THE EVENING THEN DECREASE OVERNIGHT. $$ CAZ070-071-NVZ005-060600- /O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE 644 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO FRIDAY. * SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT...BUT REMAIN BREEZY THROUGH FRIDAY. * TRAVEL WILL BE DIFFICULT ALONG HIGHWAY 395...ACROSS NORTHERN WASHOE COUNTY AND IN THE SURPRISE VALLEY. BLOWING DUST MAY ALSO REDUCE VISIBILITY BELOW 3 MILES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-060600- /O.CON.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 644 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * LOW PRESSURE OVER NORTHERN CALIFORNIA AND THE JET STREAM PUSHING INTO OREGON WILL MAINTAIN BREEZY TO WINDY CONDITIONS INTO FRIDAY. * SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. HIGHER GUSTS ARE POSSIBLE IN THE FOOTHILLS WEST OF HIGHWAY 395 AND IN WASHOE AND CARSON VALLEYS. * CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAY 395 FROM RENO TO MINDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-061045- /O.CON.KREV.LW.Y.0056.000000T0000Z-091106T1800Z/ GREATER LAKE TAHOE AREA- 644 PM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING...THEN DECREASE TONIGHT TO 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH THROUGH FRIDAY MORNING. * WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS AND EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 060546 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 945 PM PST THU NOV 5 2009 CAZ070-071-NVZ005-060645- /O.EXP.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...SUSANVILLE 945 PM PST THU NOV 5 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DECREASED AROUND THE AREA THIS EVENING WITH MOST GUSTS BELOW 30 MPH. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE AT 10 PM PST. $$ NVZ003-060645- /O.EXP.KREV.WI.Y.0019.000000T0000Z-091106T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 945 PM PST THU NOV 5 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DECREASED THIS EVENING WITH MOST GUSTS BELOW 30 MPH. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE AT 10 PM PST. $$ CAZ072-NVZ002-061345- /O.CON.KREV.LW.Y.0056.000000T0000Z-091106T1800Z/ GREATER LAKE TAHOE AREA- 945 PM PST THU NOV 5 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL CONTINUE OVERNIGHT AND INTO FRIDAY MORNING. * WAVE HEIGHTS OF 2 TO 4 FEET WILL AFFECT THE OPEN LAKE WATERS AND EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:20 AM PST, 11 hours 9 minutes earlier.
Area forecast discussion, Nov 4, 3:20 AM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 320 AM PST WED NOV 4 2009 .SHORT TERM... HIGH PRESSURE CONTINUES OVER THE WEST COAST TODAY BRINGING ANOTHER DAY OF CLEAR SKIES AND MUCH ABOVE NORMAL TEMPERATURES. A SHEARING UPPER TROUGH CURRENTLY ALONG 140W AND APPROACHING THE WEST COAST BEGINS TO BRING COOLING ALOFT AND INCREASING SOUTH FLOW ALOFT LATE TODAY. THE RESULT OF THIS WILL BE A LITTLE MORE SOUTHERLY SURFACE WINDS AND SLIGHTLY COOLER TEMPERATURES IN THE SIERRA...HOWEVER MOST OF THESE CHANGES OVER YESTERDAY WILL BE NEGLIGIBLE. THE MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE THE APPROACHING WEAK UPPER TROUGH. MODELS CONTINUE TO STRUGGLE WITH THIS FEATURE AS IT SHEARS APART AND WEAKENS THURSDAY WHEN IT MOVES ONSHORE. EITHER WAY WITH LITTLE MOISTURE TO WORK WITH AND WEAK FORCING MECHANISMS...THIS SYSTEM IS EXPECTED TO BE LOW IMPACT. THE BULK OF THE UPPER ENERGY SPLITS OFF AND DIVES TOWARD BAJA WITH A WEAK TROUGH AXIS MOVING OVER CA/NV LATE THURSDAY. THERE IS MARGINAL ISENTROPIC AND OROGRAPHIC UPGLIDE OVER THE SIERRA NORTH OF LAKE TAHOE TO BRING SPOTTY PRECIP...ESPECIALLY THURSDAY NIGHT. PRECIP AMOUNTS OF 0.25-0.50 AT THE HIGHEST ARE ANTICIPATED... THOUGH MOST AMOUNTS SHOULD BE LOWER THAN THIS. A MORE ZONAL FLOW SETS UP OVER THE PACNW FRIDAY AND FRIDAY NIGHT WITH LESS PRECIP FORCING AND A QUICK DECREASE IN ANY SHOWER ACTIVITY. PERHAPS A BIGGER CONCERN WILL BE THE WIND POTENTIAL AS LOW LEVEL GRADIENTS TIGHTEN THURSDAY AND FRIDAY. 700 MB WINDS INCREASE TO 40-50 KTS LATE TONIGHT WITH SIERRA RIDGES SEEING THE INITIAL INCREASE IN WIND SPEEDS. WINDS WILL INCREASE AND BECOME MORE WIDESPREAD DURING THE DAY THURSDAY AS THE TROUGH AXIS MOVES INTO THE WEST COAST. THE STRONGEST WINDS ARE EXPECTED NORTH OF INTERSTATE 80 THURSDAY AFT/EVE AS PRECIP BANKS UP AGAINST THE WRN SLOPES OF THE SIERRA AND 700 MB WINDS PEAK AROUND 55 KTS. UPPER LEVEL JET SUPPORT IS NOT OVERLY STRONG DURING THIS TIME...SO STILL NOT ANTICIPATING A BIG WIND EVENT ALTHOUGH WIND ADVISORIES ARE NOT OUT OF THE QUESTION. THE MAIN SURFACE FRONT DOESNT REACH NRN NEVADA UNTIL FRIDAY AFTERNOON BUT 700 MB WINDS HAVE DECREASED TO ONLY 30-35 KTS WHICH SHOULD MITIGATE SIGNIFICANT WIND SPEEDS THEN. JORDAN .LONG TERM...SATURDAY THROUGH TUESDAY... MODELS AFTER SEEMINGLY COMING INTO BETTER AGREEMENT THE LAST COUPLE DAYS CONTINUE TO SHIFT AS EARLY AS SAT. GFS/EC NOW HAVE ANOTHER SHORT WAVE IN THE FLOW THAT IS PROGGED TO BE BEHIND THE SAT NIGHT SYSTEM. AS A RESULT...SAT SYSTEM REMAINS FURTHER NORTH AND IS THUS NOT AS COLD NOR AS WET THIS MORNING. GEFS ALSO GOING ALONG WITH THIS IDEA. THAT NEXT UPSTREAM SYSTEM IS SET TO POSSIBLY IMPACT THE AREA TUES...BUT THERE IS A HUGE AMOUNT OF UNCERTAINTY WITH IT. GFS/EC DIFFER SIGNIFICANTLY AND A BULLS-EYE OF EXCEPTIONALLY LARGE SPREAD IN THE ENSEMBLE IS OVER THE WEST COAST BY TUES. SUFFICE TO SAY...CONFIDENCE IS LOW-MODERATE OVER THE WEEKEND AND VERY LOW EARLY NEXT WEEK. HAVE TRENDED BACK ON THE CHC OF RAIN/SNOW FOR SAT/SAT NIGHT...BUT NOT GONE AS LOW AS MODELS SUGGEST. AS MUCH AS I THINK IT WOULD BE UNLIKELY...IT WOULD NOT SURPRISE ME IF THE SAT SYSTEM TRENDED BACK SOUTH AGAIN DESPITE THIS NOT BEING INDICATED BY GEFS (UNDERDISPERSION ISSUE). HAVE ALSO TRENDED WARMER WITH SNOW LEVELS ABOUT 500-1000 FEET HIGH THAN PREV FCST. STILL...MOST SHOULD REMAIN 5-6000 FEET WHERE PRECIP OCCURS. SUN-MON STILL LOOKS DRY FOR NOW WITH TUESDAY POSSIBLY BEING IMPACTED. ONLY ADDED A SLIGHT CHC OVER THE NORTHWEST 1/4 OF THE AREA DUE TO THE UNCERTAINTY. ALSO...AFTER TEMPS COOL TO NEAR OR SLIGHTLY BELOW NORMAL THIS WEEKEND...THEY SHOULD MODERATE A BIT EARLY NEXT WEEK. HOWEVER...ONLY TRENDED SLIGHTLY WARMER DUE TO UNCERTAINTY AND LEFT TEMPS CLOSE TO NORMAL...NEAR 60 WESTERN NV AND NEAR 50 SIERRA VALLEYS. WALLMANN && .AVIATION... VFR CONDITIONS THROUGH THURSDAY AFTERNOON. EXPECT RIDGE WINDS TO INCREASE A BIT THIS AFTERNOON...BUT THE GREATEST IMPACT WILL BE THURSDAY AFTERNOON/NIGHT WHERE SIERRA CREST GUSTS COULD BE 70KTS. EXPECT GUSTS NR 30 KTS AT AREA TERMINALS THU AFTERNOON AND EVENING WITH SOME LOCALIZED LLWS POSSIBLE (ABOUT 30-40 PCT CHANCE). PRECIP WITH THU-FRI SYSTEM SHOULD REMAIN NORTH OF TERMINALS FOR MOST PART...WITH SOME MVFR CIGS/VIS POSSIBLE THU NIGHT IN CA NORTH OF I-80. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:29 PM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 44 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.